MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368380
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: clsi guidelines dictate the cap color, specifically with trace element to be royal blue.Bd understands the lack of distinction between the tubes and will take into consideration all product suggestions.
 
Event or Problem Description
It was reported before use the customer had difficulty with the bd vacutainer® trace element serum plus blood collection tubes in distinguishing between the k2edta and serum clot activator (silicone coated) tubes which results in putting the specimen in the wrong tube.The following information was provided by the initial reporter: the customer stated "when completing trace metal testing they have a difficult time with the collecting sample and using the correct royal blue tube." customer states "its difficult to differentiate between edta and tubes with no additive.Clinicians look at the cap and do not pay attention to the label on the side of the tube." the lab has to cancel tests and request redraws because the whole blood sample was drawn in the silicone coated tube and clotted prior to reaching the lab for trace metal analysis.

Brand Name
BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10128736
Report Number1917413-2020-00485
Device Sequence Number14249136
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number368380
Device Catalogue Number368380
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Initial Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;